Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 181, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 17, 2015, 10:46 PM MDT for Goshen County, Niobrara County, Platte County, Wyoming; Dawes County, Sioux County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2015, 10:46 PM MDT (04:46 UTC)
- Expired
- Aug 17, 2015, 11:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Dawes County, NE, Sioux County, NE, Goshen County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 160 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.8 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 9:23 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 17, 9:23 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 923 PM MDT MON AUG 17 2015 .UPDATE... ISSUED AT 923 PM MDT MON AUG 17 2015 DROPPED THE SEVERE THUNDERSTORM WATCH FOR ALBANY AND LARAMIE COUNTIES GIVEN 13 DEGREE 700 MB CAP THAT WILL PRECLUDE MOST OF ANY SEVERE STORMS THOSE AREAS OVERNIGHT. COOLER MIDLEVEL TEMPS FARTHER NORTH INTO EAST CENTRAL WY COULD RESULT IN A FEW STRONG TO MARGINALLY SEVERE STORMS THROUGH LATE EVENING ON THE SOUTH SIDE OF THE NORTHERN COMPLEX OF STORMS...HOWEVER SEVERE WEATHER THREAT BEYOND 10 PM NOT SUFFICIENT AND THINKING IS WE WILL NOT BE REISSUING A WATCH WHEN THE CURRENT WATCH EXPIRES. LEFT NUMEROUS SHOWERS WITH SCATTERED STORMS IN THE NORTHEASTERN ZONES THROUGH LATE TONIGHT AND SCATTERED SHOWERS/ISOLATED STORMS IN THE SOUTHEASTERN ZONES GIVEN CAP...AND THE STORMS WE DO GET DOWN SOUTH WILL MOSTLY BE ELEVATED. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 235 PM MDT MON AUG 17 2015 FORECAST CHALLENGES DEAL WITH A VARIETY OF TOPICS THIS AFTERNOON. WE HAVE CHANCES FOR SEVERE THUNDERSTORMS EAST OF THE LARAMIE RANGE...RED FLAG CONCERNS OUT WEST AND THEN THE RETURN OF FOG AND STRATUS TONIGHT. CURRENTLY...LATEST VISIBLE IMAGERY SHOWING STRATUS LAYER HANGING TOUGH GENERALLY ALONG AND SOUTH OF A LINE FROM GLENDO TO ALLIANCE THIS AFTERNOON. LATEST SPC MESOANALYST PAGE SHOWING A SOLIDLY CAPPED ENVIRONMENT UNDER THIS STRATUS WITH CONVECTIVE INHIBITION ANYWHERE FROM -50 J/KG UP BY WHEATLAND TO -300 J/KG OUT BY SIDNEY. CONVERSE...NIOBRARA COUNTIES IN EAST CENTRAL WYOMING AND THE NORTHERN PANHANDLE HAS BEGUN TO BREAK OUT WITH TEMPERATURES CLIMBING INTO THE LOW 70S AS OF 1 PM. IR IMAGERY SHOWING AN UPPER SHORTWAVE TRACKING INTO SOUTH CENTRAL MONTANA AND NORTH CENTRAL WYOMING THIS AFTERNOON. NEED TO BE WATCHING OUR NORTHERN COUNTIES TODAY FOR POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT. LATEST SPC DAY 1 OUTLOOK WAS EXPANDED NORTH TO INCLUDE THIS AREA AS WELL AS WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. DID REMOVE SEVERE THUNDERSTORM WORDING FROM OUR SOUTHERN ZONES AS THEY WILL MOST LIKELY STAY IN STRATUS THROUGH THE AFTERNOON. DID INTRODUCE SEVERE THUNDERSTORMS ACROSS OUR NORTHERN ZONES FOR EARLY THIS EVENING. THAT SHORTWAVE MOVES INTO NORTHWESTERN SOUTH DAKOTA. LATEST HRRR SIMULATED RADAR SHOWING SOME PRETTY STRONG STORMS DEVELOPING ALONG A SQUALL LINE THAT DEVELOPS AFTER 00Z THAT COULD PERSIST INTO THE LATE EVENING HOURS. STILL VERY CONDITIONAL THOUGH AS LATEST MESOANALYSIS PAGE CAPS OFF LOW LEVELS AFTER SUNSET. WOULD THINK THE ASSOCIATED SURFACE TROUGH/FRONT WITH THE UPPER SHORTWAVE WOULD BREAK THAT CAP THOUGH. TO THE WEST...KEPT CURRENT FIRE HEADLINES GOING AS THEY ARE FOR FWZ 304 AND 306. THEY ARE VERY CLOSE TO VERIFYING RIGHT NOW...SO RED FLAG WARNINGS ARE ON TRACK. NO CHANGES PLANNED. THERE IS A BRIEF PERIOD THIS EVENING BEFORE THE SURFACE FRONT/TROUGH MOVES THROUGH THE SOUTHERN CWFA WHERE WE SEE SOUTHEASTERLY WINDS. WITH CURRENT STRATUS ALREADY IN PLACE...THINK THERE IS A PERIOD BETWEEN ABOUT 9 PM AND 3 AM WHERE WE COULD SEE FOG ONCE AGAIN. ONCE THE SURFACE TROUGH MOVES THROUGH...FAIRLY STRONG NORTHWEST DOWNSLOPING WINDS SHOULD SCOUR OUT FOG/STRATUS SHORTLY AFTER 06Z OR SO FROM NORTH TO SOUTH. KEPT POPS GOING FOR OUR EASTERN ZONES WEDNESDAY AS WRAP-AROUND ENERGY FROM THE DEPARTING LOW IMPACTS THE PANHANDLE AND MAYBE OUR EXTREME EASTERN COUNTIES. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 235 PM MDT MON AUG 17 2015 A GENERALLY DRY AND MILD/WARM PATTERN EXPECTED TO PREVAIL AVER THE CWA DURING THE PERIOD. TEMPERATURES WILL TURN WARMER THURSDAY AS DOWNSLOPE FLOW DEVELOPS IN RESPONSE TO LEE TROFFING SETTING UP OVER THE HIGH PLAINS. THIS WILL CONTINUE THROUGH FRIDAY AHEAD OF A DIGGING UPPER TROF THAT WILL MOVE INTO THE NRN ROCKYS FRIDAY NIGHT. THIS WILL PUSH THE NEXT COOL FRONT ACROSS THE CWA SATURDAY WITH A BIT OF CONVECTION POSSIBLE WITH IT. EC QUICKER THAN THE GFS WITH THIS SYSTEM BY ABOUT 12 HOURS WITH COULD IMPACT MAX TEMPS FOR SATURDAY. SUNDAY AND MONDAY DRY AND SEASONAL WITH A BUILDING UPPER RIDGE OVER THE ROCKY MTNS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 548 PM MDT MON AUG 17 2015 LIFR CONDITIONS IN STRATUS/FOG WILL REMAIN IN PLACE AT KSNY THIS EVENING WITH MVFR/IFR AT KAIA AND KBFF IN PERSISTENT MOIST UPSLOPE FLOW AT THE SFC. LOOKING AT VFR CONDITIONS ELSEWHERE...AT LEAST UNTIL THE SFC COLD FRONT MOVES SOUTHEAST ACROSS THE AREA AFTER 03Z. WITH THE COLD FRONT WILL COME WIDESPREAD MAINLY MVFR/IFR CIGS ACROSS THE AREA ALONG WITH SHOWERS/TSTORMS AND GUSTY NORTHWEST WINDS. STORM CHANCES SHOULD END FROM NW-SE BY SUNRISE WITH RAIN SHOWERS POSSIBLE THROUGH TUESDAY MORNING. CONDITIONS SHOULD IMPROVE THROUGH THIS TIME. WIND GUSTS ARE EXPECTED TO BE 20 TO 30 KTS FOR MOST SITES THRU MUCH OF TUESDAY. && .FIRE WEATHER... ISSUED AT 923 PM MDT MON AUG 17 2015 EXTENDED THE RED FLAG WARNING FOR PORTIONS OF CARBON COUNTY UNTIL 10 PM GIVEN RH VALUES AROUND 10 PERCENT AND WINDS 30G40 MPH. WINDS STILL BLOWING TO AROUND 25 MPH BUT RH VALUES STARTING TO GO ABOVE 15 PERCENT SO THINKING IS BY 10 PM WE SHOULD BE OKAY TO DROP THE RED FLAG WARNING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR WYZ304-306. NE...NONE. && UPDATE...JG SHORT TERM...GCC LONG TERM...RE AVIATION...RJM FIRE WEATHER...JG
Hazardous weather outlook, Aug 17, 5:01 AM MDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 501 AM MDT MON AUG 17 2015 WYZ104-105-109>115-181115- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 501 AM MDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL CARBON COUNTY. A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY THROUGH 8 PM THIS EVENING. ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS WITH GUSTY WINDS AND BRIEF MODERATE RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 181115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 501 AM MDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL CONTINUE THIS MORNING EAST OF THE LARAMIE RANGE. THE FOG MAY BE DENSE AT TIMES EARLY WITH VISIBILITIES REDUCED TO A HALF MILE OR LESS...MAINLY NEAR THE INTERSTATE 80 SUMMIT AND BETWEEN CHEYENNE AND SIDNEY. UPSLOPE LOW LEVEL EASTERLY FLOW AND STRONGER WESTERLY WINDS ALOFT WILL FOCUS ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER...STRONG WINDS AND HEAVY RAIN. THE MOST LIKELY AREA TO BE AFFECTED BY SEVERE WEATHER WILL BE THE CENTRAL AND SOUTHERN LARAMIE RANGE EAST THROUGH LARAMIE AND SOUTHERN GOSHEN COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF FOG WILL BE POSSIBLE TUESDAY MORNING EAST OF THE LARAMIE RANGE. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND JUST EAST OF THE LARAMIE RANGE...INCLUDING GLENDO...WHEATLAND...CHUGWATER AND CHEYENNE BETWEEN 3 PM AND 9 PM.
In the hours before
Special weather statement, Aug 17, 9:03 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
903 PM MDT MON AUG 17 2015
WYZ101-102-180330-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
903 PM MDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND EAST
CENTRAL CONVERSE COUNTIES UNTIL 930 PM MDT...
AT 903 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
MORRISEY TO 7 MILES NORTHEAST OF MANNING RANCH TO NEAR DOUGLAS...AND
MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...REDBIRD...LANCE CREEK...MULE CREEK JUNCTION...MANNING
RANCH...KEELINE AND LOST SPRINGS.
THIS INCLUDES INTERSTATE 25 IN WYOMING NEAR MILE MARKER 136...AND
BETWEEN MILE MARKERS 140 AND 145.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
EAST CENTRAL WYOMING.
LAT...LON 4301 10438 4261 10494 4280 10556 4312 10510
4350 10476 4350 10406
TIME...MOT...LOC 0303Z 279DEG 37KT 4345 10456 4309 10483 4276 10533
MAZURSpecial weather statement, Aug 17, 9:17 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
917 PM MDT MON AUG 17 2015
WYZ103>105-109-110-180345-
NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-
SHIRLEY BASIN WY-CENTRAL CARBON COUNTY WY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
917 PM MDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALBANY AND
NORTHEASTERN CARBON COUNTIES UNTIL 945 PM MDT...
AT 917 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF SHIRLEY BASIN...OR 40 MILES SOUTH OF CASPER...MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDICINE BOW...SHIRLEY BASIN AND BATTLE MOUNTAIN.
LAT...LON 4218 10656 4243 10632 4243 10611 4228 10557
4177 10608
TIME...MOT...LOC 0317Z 305DEG 36KT 4225 10623
MAZURSpecial weather statement, Aug 17, 9:34 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
934 PM MDT MON AUG 17 2015
NEZ095-WYZ101-102-107-108-180400-
NORTH SIOUX NE-EAST PLATTE COUNTY WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-GOSHEN COUNTY WY-
NIOBRARA COUNTY WY-
934 PM MDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX...NIOBRARA...
NORTHWESTERN GOSHEN...EAST CENTRAL CONVERSE AND NORTHEASTERN PLATTE
COUNTIES UNTIL 1000 PM MDT...
AT 933 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MULE CREEK
JUNCTION TO LANCE CREEK TO 13 MILES EAST OF DOUGLAS...AND MOVING EAST
AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...REDBIRD...LANCE CREEK...MULE CREEK JUNCTION...
KEELINE AND LOST SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHEASTERN WYOMING.
LAT...LON 4290 10404 4245 10471 4273 10530 4305 10475
4351 10437 4350 10406
TIME...MOT...LOC 0333Z 291DEG 35KT 4349 10418 4301 10463 4272 10514
MAZURSpecial weather statement, Aug 17, 10:09 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1009 PM MDT MON AUG 17 2015
NEZ095-WYZ102-108-180445-
NORTH SIOUX NE-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
1009 PM MDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX...SOUTHEASTERN
NIOBRARA AND NORTH CENTRAL GOSHEN COUNTIES UNTIL 1045 PM MDT...
AT 1007 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
REDBIRD TO 16 MILES NORTHEAST OF LUSK TO NEAR MANVILLE...AND MOVING
EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
MOST OF THIS LINE. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH
THE STORM 17MI NORTHEAST OF LUSK.
LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...MONTROSE AND VAN TASSELL.
LAT...LON 4321 10405 4300 10405 4300 10363 4288 10373
4256 10425 4271 10479 4295 10438 4322 10419
TIME...MOT...LOC 0407Z 277DEG 31KT 4314 10408 4294 10424 4271 10462
MAZURSpecial weather statement, Aug 17, 10:16 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1016 PM MDT MON AUG 17 2015 WYZ108-180445- GOSHEN COUNTY WY- 1016 PM MDT MON AUG 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN COUNTY UNTIL 1045 PM MDT... AT 1015 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FORT LARAMIE...OR 21 MILES NORTHWEST OF TORRINGTON...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LINGLE...FORT LARAMIE...FORT LARAMIE NATIONAL HISTORIC SITE AND HWY 85 AT DRY RAWHIDE CREEK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4220 10465 4244 10447 4238 10406 4199 10427 TIME...MOT...LOC 0415Z 305DEG 14KT 4224 10453 LIEBL
Special weather statement, Aug 17, 10:36 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 PM MDT MON AUG 17 2015
NEZ095-180515-
NORTH SIOUX NE-
1036 PM MDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 1115 PM MDT...
AT 1036 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARRISON...OR 34 MILES EAST OF LUSK...MOVING SOUTHEAST AT 40
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARRISON...FORT ROBINSON CAMPGROUND...MONTROSE AND FORT ROBINSON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4299 10351 4279 10350 4278 10348 4245 10348
4244 10405 4300 10381
TIME...MOT...LOC 0436Z 296DEG 36KT 4265 10380
LIEBLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:42 PM MDT | Special Weather Statement | CYS | Converse | 33 min |
| Aug 17, 7:23 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 52 min |
| Aug 17, 8:11 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 27 min |
| Aug 17, 8:11 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 49 min |
| Aug 17, 8:26 PM MDT | Special Weather Statement | CYS | 34 min | |
| Aug 17, 8:47 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Aug 17, 9:03 PM MDT | Special Weather Statement | CYS | Niobrara | 27 min |
| Aug 17, 9:17 PM MDT | Special Weather Statement | CYS | 28 min | |
| Aug 17, 9:34 PM MDT | Special Weather Statement | CYS | Niobrara | 26 min |
| Aug 17, 10:09 PM MDT | Special Weather Statement | CYS | Niobrara | 36 min |
| Aug 17, 10:16 PM MDT | Special Weather Statement | CYS | Goshen | 29 min |
| Aug 17, 10:36 PM MDT | Special Weather Statement | CYS | Sioux | 39 min |
| Aug 17, 11:22 PM MDT | Special Weather Statement | CYS | Dawes | 23 min |
| Aug 17, 11:29 PM MDT | Special Weather Statement | CYS | Box Butte, Scotts Bluff | 46 min |
| Aug 18, 12:17 AM MDT | Special Weather Statement | CYS | Box Butte | 43 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.